Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Reno, NV
NWS Reno, NV issued this flash flood watch at Jul 22, 2007, 2:26 PM PDT for 9 counties in California; 7 counties in Nevada. It took effect at Jul 23, 2007, 3:15 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 2:26 PM PDT (21:26 UTC)
- In effect from
- Jul 23, 2007, 3:15 PM PDT
- Expired
- Jul 24, 2007, 7:14 PM PDT
- In force
- 28 hr
- Issued by
- NWS Reno, NV
- Flood severity
- None
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KREV 222126 FFAREV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 226 PM PDT SUN JUL 22 2007 CAZ072-073-NVZ001>003-231200- /O.NEW.KREV.FF.A.0003.070724T2100Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 226 PM PDT SUN JUL 22 2007 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL CALIFORNIA AND WESTERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL CALIFORNIA...GREATER LAKE TAHOE AREA AND MONO. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA...GREATER RENO-CARSON CITY-MINDEN AREA AND MINERAL AND SOUTHERN LYON COUNTIES. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * THUNDERSTORMS WILL DEVELOP TUESDAY IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH AN HOUR. * RECENTLY BURNED AREAS FROM THE ANGORA FIRE NEAR SOUTH LAKE TAHOE AND THE HAWKENS FIRE NEAR SOUTHWEST RENO ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WGUS65 KREV 231008 FFAREV FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 308 AM PDT MON JUL 23 2007 CAZ072-073-NVZ001>003-240000- /O.CON.KREV.FF.A.0003.070724T2100Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 308 AM PDT MON JUL 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL CALIFORNIA AND WESTERN NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL CALIFORNIA... GREATER LAKE TAHOE AREA AND MONO COUNTY. IN WESTERN NEVADA... GREATER LAKE TAHOE AREA...GREATER RENO-CARSON CITY-MINDEN AREA AND MINERAL AND SOUTHERN LYON COUNTIES. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * THUNDERSTORMS WILL DEVELOP TUESDAY IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH AN HOUR. * RECENTLY BURNED AREAS FROM THE ANGORA FIRE NEAR SOUTH LAKE TAHOE...AND THE HAWKENS FIRE NEAR SOUTHWEST RENO...ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ HTTP://WEATHER.GOV/RENO
000 WGUS65 KREV 232215 FFAREV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 315 PM PDT MON JUL 23 2007 CAZ070-071-241200- /O.EXA.KREV.FF.A.0003.070724T2100Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE 315 PM PDT MON JUL 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES AND SURPRISE VALLEY CALIFORNIA. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * THUNDERSTORMS WILL DEVELOP TUESDAY IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH AN HOUR. * RECENTLY BURNED AREAS FROM THE ANTELOPE COMPLEX SOUTH OF SUSANVILLE ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ CAZ072-073-NVZ001>003-241200- /O.CON.KREV.FF.A.0003.070724T2100Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 315 PM PDT MON JUL 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL CALIFORNIA AND WESTERN NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL CALIFORNIA... GREATER LAKE TAHOE AREA AND MONO. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA...GREATER RENO-CARSON CITY-MINDEN AREA AND MINERAL AND SOUTHERN LYON COUNTIES. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * THUNDERSTORMS WILL DEVELOP TUESDAY IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH AN HOUR. * RECENTLY BURNED AREAS FROM THE ANGORA FIRE NEAR SOUTH LAKE TAHOE...AND THE HAWKENS FIRE NEAR SOUTHWEST RENO...ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ HTTP://WEATHER.GOV/RENO
000 WGUS65 KREV 240950 FFAREV FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 250 AM PDT TUE JUL 24 2007 CAZ070>073-NVZ001>003-250000- /O.CON.KREV.FF.A.0003.070724T2100Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE 250 AM PDT TUE JUL 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CALIFORNIA AND WESTERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA... LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES...MONO AND SURPRISE VALLEY CALIFORNIA. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA...GREATER RENO-CARSON CITY-MINDEN AREA AND MINERAL AND SOUTHERN LYON COUNTIES. * FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING * THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH PER HOUR. * RECENTLY BURNED AREAS FROM THE ANTELOPE COMPLEX SOUTH OF SUSANVILLE...THE ANGORA FIRE NEAR SOUTH LAKE TAHOE AND THE HAWKENS FIRE NEAR SOUTHWEST RENO ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ HTTP://WEATHER.GOV/RENO BENINATO
000 WGUS65 KREV 242127 FFAREV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 227 PM PDT TUE JUL 24 2007 NVZ004-005-250500- /O.EXA.KREV.FF.A.0003.000000T0000Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 227 PM PDT TUE JUL 24 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST NEVADA AND WEST CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST NEVADA...NORTHERN WASHOE COUNTY. IN WEST CENTRAL NEVADA...WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE. * UNTIL 10 PM PDT THIS EVENING * SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH PER HOUR. * RECENTLY BURNED AREAS SUCH AS THE TUNGSTEN FIRE IN NORTHERN PERSHING COUNTY ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ CAZ070>073-NVZ001>003-250500- /O.CON.KREV.FF.A.0003.000000T0000Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE 227 PM PDT TUE JUL 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CALIFORNIA AND WESTERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA... LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES...MONO AND SURPRISE VALLEY CALIFORNIA. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA...GREATER RENO-CARSON CITY-MINDEN AREA AND MINERAL AND SOUTHERN LYON COUNTIES. * UNTIL 10 PM PDT THIS EVENING * SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING IN A MOIST AND UNSTABLE AIRMASS. THE THUNDERSTORMS WILL TEND TO MOVE SLOWLY...WHICH WILL CREATE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RATES OF OVER AN INCH PER HOUR. * RECENTLY BURNED AREAS FROM THE ANTELOPE COMPLEX SOUTH OF SUSANVILLE...THE ANGORA FIRE NEAR SOUTH LAKE TAHOE AND THE HAWKENS FIRE NEAR SOUTHWEST RENO ARE ESPECIALLY PRONE TO FLASH FLOODING. IN THESE AREAS AS LITTLE AS A QUARTER OF AN INCH OF RAIN PER HOUR COULD CAUSE RAPID RUNOFF AND DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR...OR A FLASH FLOOD WARNING BE ISSUED. $$ CS HTTP://WEATHER.GOV/RENO
000 WGUS65 KREV 250214 FFAREV FLOOD WATCH NATIONAL WEATHER SERVICE RENO NV 714 PM PDT TUE JUL 24 2007 CAZ070>073-NVZ001>005-250315- /O.CAN.KREV.FF.A.0003.000000T0000Z-070725T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 714 PM PDT TUE JUL 24 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50. HOWEVER...RAINFALL RATES WITH SHOWERS AND THUNDERSTORMS HAVE DIMINISHED SUCH THAT FLOODING IS NOT EXPECTED...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 2:00 PM PDT, 26 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT SUN JUL 22 2007
.SHORT TERM...
GRADUAL INCREASE IN MOISTURE AND INSTABILITY TOMORROW INTO TUESDAY
AS THE UPPER RIDGE AXIS OVER THE ROCKIES EDGES EAST. THIS WILL ALLOW
FLOW OVER EASTERN CA AND WESTERN NV TO BECOME MORE SOUTHEASTERLY
ALOFT...BRINGING GOOD MID AND HIGH LEVEL MOISTURE INTO THE REGION
FROM SRN NV AND WESTERN AZ.
TOMORROW EXPECT CONVECTION COVERAGE TO INCREASE AND VIRTUALLY ALL OF
WESTERN NV AND NORTHEAST CA COULD SEE TSTMS AS PRECIPITABLE WATER
VALUES (PW) RISE TO OVER .75 INCHES AND AIRMASS BECOMES SLIGHTLY
UNSTABLE. MODEL SOUNDINGS REMAIN QUITE DRY AT LOWER LEVELS SO EXPECT
SOME STRONG OUTFLOWS FROM THUNDERSTORMS THAT DO DEVELOP. BOTH THE
NAM AND GFS INDICATE A MID LEVEL CAP WHICH COULD LIMIT COVERAGE TO
THE MORE TYPICAL NRN WASHOE COUNTY AND MINERAL/MONO COUNTY
CONVERGENCE ZONES. HOWEVER...THE CAP COULD BE ERASED IF THE WEAK
SHORTWAVE INDICATED BY BOTH NAM AND GFS SLIDES UP SIERRA TOWARD
TAHOE TOMORROW.
MAY SEE SOME NOCTURNAL CONVECTION MONDAY NIGHT AND ADDED THAT TO THE
SIERRA AND NRN WASHOE WHERE INSTABILITY AND LINGERS AND SHORTWAVE
ENERGY PUSHES THROUGH.
TUESDAY PW VALUES CONTINUE TO INCREASE TO NEARLY AN INCH MOST AREAS.
MANY FACTORS LINE UP TUESDAY FOR THE THREAT OF ISOLATED SEVERE
CONVECTION AND FLASH FLOODING. DEWPOINTS WILL CONTINUE TO RISE INTO
THE 45-50 DEGREE RANGE...INSTABILITY INCREASES...AND BOTH NAM AND
GFS INDICATE ANOTHER SHORTWAVE MOVING AROUND PERIPHERY OF HIGH
PRESSURE THAT COULD FOCUS MORE INTENSE THUNDERSTORM ACTIVITY. IN
ADDITION...CELL MOVEMENT WILL CONTINUE TO BE SLOW EXCEPT IN FAR NRN
WASHOE AND NORTHERN LASSEN COUNTIES WHERE UPPER LEVEL SOUTHWEST FLOW
WILL BE A LITTLE STRONGER. ALL OF THESE INGREDIENTS POINT TO THE
POTENTIAL FOR FLASH FLOODING IN THE HIGHER TERRAIN OF THE SIERRA
FROM TAHOE SOUTHWARD AS WELL AS IN FAVORED AREAS OF NV ZN3 WHICH
INCLUDES THE PINE NUT...VIRGINIA AND PAH RAH RANGES AS WELL AS THE
SIERRA FRONT...AND NV ZN1...MINERAL COUNTY.
BY WEDNESDAY DYNAMICS LOOK WEAKER WITH BEST INSTABILITY PULLING OFF
SLIGHTLY TO THE EAST BUT STILL EXPECT AT LEAST ISOLATED
THUNDERSTORMS MOST AREAS WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN
LINGERING ALONG AND SOUTH OF HWY 80.
WITH THE INCREASE IN MOISTURE MONDAY INTO MONDAY NIGHT BUMPED UP
OVERNIGHT TEMPERATURES SEVERAL DEGREES MONDAY NIGHT...CLOSER TO MAV
3-HRLY VALUES...WHILE DAYTIME HIGHS TUESDAY SHOULD BE A FEW DEGREES
LOWER DUE TO INCREASED CLOUD COVER. THIS WILL ALSO LIMIT THE
STRENGTH OF THE AFTERNOON ZEPHYR TUESDAY ALLOWING CONVECTION TO FORM
ALONG AND EAST OF THE SIERRA AND SIERRA FRONT AREAS. JAH
.LONG TERM...THURSDAY THROUGH SUNDAY...
RIDGE OVER THE WEST THROUGH THE PERIOD. TEMPERATURES WILL REMAIN A
FEW DEGREES ABOVE NORMAL WITH NEVADA VALLEY HIGHS IN THE MID 90S TO
105 AND 80S FOR THE SIERRA.
INSTABILITY AND MOISTURE REMAIN FOCUSED SOUTH OF I-80 FOR THURSDAY
AND FRIDAY...SO SHOULD STILL SEE AFTERNOON THUNDERSTORMS THERE.
WITH THE RIDGE AXIS TO THE EAST AND TROUGH NEARING THE PACIFIC
NORTHWEST ON SATURDAY AND SUNDAY WEST FLOW WILL INCREASE NORTH OF
US-50 AND SUPPRESS CONVECTION IN THE RENO-TAHOE AREA. THE
MONO-MINERAL CONVERGENCE ZONE TO BE THE MAIN FOCUS FOR STORMS NEXT
WEEKEND. BRONG
&&
.FIRE WEATHER...
FIRE WEATHER WATCH TOMORROW FOR DRY LIGHTNING ACROSS THE SIERRA
FRONT AND SRN ZONES WILL REMAIN FOR NOW. MID AND HIGH LEVEL MOISTURE
CONTINUES TO ADVECT NORTHWEST OVER NV TODAY...AND WILL MOVE ACROSS
MOST ZONES SOUTH OF INTERSTATE 80 BY MONDAY. THERE IS STILL A MID
LEVEL CAP IN PLACE ON MONDAY THAT MIGHT KEEP ACTIVITY FROM GETTING
GOING UNTIL LATE IN THE DAY...HOWEVER SHORT WAVE MOVING AROUND HIGH
PRESSURE MAY PROVIDE ENOUGH ADDED LIFT AND SLIGHT COOLING ALOFT TO
AIDE IN TSTM DEVELOPMENT. MODELS ARE NOT SHOWING THAT GREAT OF
INSTABILITY LOOKING AT LI VALUES AND MODIFIED TOTAL TOTALS...BUT
THIS MAY NOT TRULY TAKE INTO ACCOUNT THE SHORT WAVE. THE MAIN
QUESTION IS HOW MUCH TSTM COVERAGE THERE WILL BE AND HOW MUCH IF ANY
WETTING RAINS OCCUR WITH THE TSTMS. MAINLY ISOLATED COVERAGE IS
EXPECTED...BUT 15% COVERAGE CRITERIA MAY BE MET ASSUMING SHORT WAVE
MOVES TOWARD AREA AS ADVERTISED BY GFS/NAM. PW VALUES DO INCREASE TO
NEAR OR ABOVE 0.8 INCHES...HOWEVER ALL LEVELS BELOW 600 MB ARE VERY
DRY. THIS LIKELY SUGGESTS THAT TSTMS WILL START OFF DRY...BUT MAY
TRANSITION TO WET TOWARD EVENING. FIRE STARTS ARE LIKELY WITH DRY
TSTMS IN THE AFTERNOON...BUT QUESTION IS WILL RELATIVELY SLOW STORM
MOTION ALLOW SOME FIRE STARTS TO GET SOME MUCH NEEDED RAIN. ANOTHER
ISSUE IS OUTFLOW WINDS...WITH SUCH DRY LOWER LEVELS STRONG OUTFLOWS
40-50 MPH ARE A POSSIBILITY...WHICH WOULD HELP SPREAD ANY FIRES THAT
DO START IN THE EXTREMELY DRY FUELS. STILL A FEW QUESTIONS TO
RESOLVE BEFORE SOLIDLY GOING WITH A WARNING. WOULD LIKE TO FIRST SEE
WHAT HAPPENS TODAY SOUTH AND EAST OF OUR AREA...AND THEN SEE WHAT
SHORT WAVES APPROACH THE AREA. SWING AND MID SHIFT CAN TAKE A LOOK
AT AT LEAST ONE MORE MODEL RUN AND POSSIBLY EVEN THE MORNING
SOUNDING MONDAY BEFORE MAKING A FINAL DECISION.
BY TUESDAY MOISTURE CONTINUES TO MOVE ACROSS THE AREA WITH PW VALUES
NEAR OR ABOVE AN INCH. ALTHOUGH TSTM COVERAGE WILL LIKELY INCREASE
OVER SRN ZONES AND ALSO SPREAD NORTH ACROSS MUCH OF THE CWA...MOST
OF THESE TSTMS SHOULD BE WET. FIRE WEATHER CONCERNS WILL STILL
LINGER IN RECENTLY BURNED AREAS SUCH AS THE ANGORA FIRE AND HAWKENS
FIRE CONCERNING FLASH FLOOD POTENTIAL IF ANY STRONG TSTMS MOVE
ACROSS THOSE AREAS. WINDS WILL REMAIN LIGHT ACROSS THE AREA THROUGH
THIS WEEK...OUTSIDE OF ANY STRONGER TSTM OUTFLOWS AND THE TYPICAL
AFTERNOON/EVENING ZEPHYR WINDS ALONG THE SIERRA FRONT. BENINATO
&&
.AVIATION...
POTENTIAL FOR ISOLATED THUNDERSTORMS REMAINS THRU 03Z ALONG THE
SIERRA SOUTH OF TAHOE. THUNDERSTORM COVERAGE WILL INCREASE MONDAY
AND TUESDAY AS MOISTURE MOVES INTO THE REGION FROM THE SOUTH.
STORMS MAY PRODUCE OUTFLOW WINDS TO 45 KTS...HEAVY RAIN AND SMALL
HAIL. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NVZ450-459.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NVZ001>003.
CA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CAZ272-273.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CAZ072-073.
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:00 AM PDT | Fire Weather Watch | REV | El Dorado, Nevada, Placer, Sierra | 27 hr |
Nearby
Flash Flood Watches in California, 2007Flash Flood Watches in Nevada, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.